Senator Adeleke Death Points To Medical Error – LAUTECH CMD

Advertisement

On the latest report about the sudden death of Senator Isiaka Adetunji Adeleke, a testimony by the Chief Medical Director, Ladoke Akintola University of Technology Teaching Hospital, Osogbo, Prof Akeem Lasisi, says the senator died of an overdose of banned injections.

Prof. Lasisi who testified inside the witness box before a coroner, Mr. Olusegun Ayilara, in Osogbo, on Monday, May 15, said the Chief Medical Director of Biket Hospital, Osogbo, Dr. Adebisi Adenle, called him on the telephone on April 23 to tell him that Senator Adeleke had died.

More NewsNigeria Will Never Split But Remain One

An autopsy was performed on late Senator Adeleke and according to the CMD, one the chief’s aides told him that the deceased complained of leg pain and someone at the hospital administered a drug on him – a staff whom the aid said was not a doctor but could not say if he was a nurse.

In his open statement, Lasisi said:

“I saw the corpse. Before any process of examination of any diagnosis in medicine, there is what we call history before an examination.

So, we asked for the person who knew the conditions surrounding the death of the senator. So, the family pointed to one of the aides and the aide said he (Adeleke) was active the previous day and he came at midnight and started complaining of leg pain. So, they sent for somebody who came to give him injections.

“I asked clearly the medical status of the person that administered the injections. I asked, ‘Is the person a doctor?’ but he said no. ‘Is he a nurse’? he said he didn’t know but the person was a face they were used to.

“He mentioned various injections, so at that point I asked if he could get the empty ampoules of the injections. The family members went home to get them. The injections were five percent dextrose. We saw empty sachets; it was like a fluid and with it, we saw an intravenous fluid-giving set and scalp vein needle.



“We saw that empty. We saw two ampoules of Analgin, four ampoules of valium (diazepam) – 10ml each making 40 milligrammes, one ampoule of pentazocine, one ampoule of gentamicin and two ampoules of hydrocortisone.

“All of these were empty and his aide said these were what he was given. He also added that after he had been given, he (Adeleke) called him that he doesn’t want to entertain any visitor and he went to sleep.

“He (the aide) said he later went back to check him and saw that the senator’s eyes were wide open but he wasn’t breathing.”

The CMD added that diazepam ‘sedates and tranquilises when given in moderate dosage’ but said it could knock off reflexes if given in the type of dosage Senator Adeleke was given and could eventually lead to death.

He explained that pentazocine was capable of killing bad pain but it was usually advised not to be given to patients intravenously but through intra-muscular injection.

More News: Ebola Outbreak Spurs Extra Surveillance At Nigerian Airports

He continued:

“If the injection would be given intravenously at all, it should be given at a facility where the patient could be resuscitated with artificial oxygen in case his breathing stopped.

“Analgin has been outlawed since the days of Dora Akunyili in NAFDAC. So, I don’t know where they got it from. They were given in excess dosage.”

Topics: